MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. HYPODERMIC NEEDLE-PRO® WITH SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. HYPODERMIC NEEDLE-PRO® WITH SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4237
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Missed Dose (2561)
Date of Event 01/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Voluntary medwatch form #: mw5067465.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a hypodermic needle-pro® needle detached during heparin administration to a patient.It was noted that the syringe disengaged prior to medication administration, and the medication was not successfully administered.No permanent injury was reported.

Brand Name
HYPODERMIC NEEDLE-PRO® WITH SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6381526
Report Number3012307300-2017-00637
Device Sequence Number552006
Product Code FMI
UDI-Device Identifier30351688048831
UDI-Public30351688048831
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/31/2021
Device Catalogue Number4237
Device Lot Number3272537
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1